Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 4, 2025, 1:18 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Jan 4, 2025, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2025, 1:18 AM CST (07:18 UTC)
- In effect from
- Jan 4, 2025, 12:00 PM CST
- Expired
- Jan 4, 2025, 11:10 AM CST
- In force
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WWUS74 KBRO 040718 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 118 AM CST Sat Jan 4 2025 TXZ251-254-255-351-354-355-041530- /O.NEW.KBRO.WI.Y.0001.250104T1800Z-250104T2300Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy- Coastal Willacy-Coastal Cameron- Including the cities of Harlingen, Brownsville, Port Isabel, Sarita, Port Mansfield, Laguna Vista, and Raymondville 118 AM CST Sat Jan 4 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Coastal Cameron, Coastal Kenedy, Coastal Willacy, Inland Cameron, Inland Kenedy, and Inland Willacy Counties. * WHEN...From noon today to 5 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ Tomaselli
1 follow-up statement
327 WWUS74 KBRO 041710 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1110 AM CST Sat Jan 4 2025 TXZ251-254-255-351-354-355-041815- /O.CAN.KBRO.WI.Y.0001.250104T1800Z-250104T2300Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy- Coastal Willacy-Coastal Cameron- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 1110 AM CST Sat Jan 4 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... Winds currently not meeting criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 3, 10:25 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Jan 3, 10:25 PM CST, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1025 PM CST Fri Jan 3 2025 ...New AVIATION... .SHORT TERM... (Tonight through Saturday night) Issued at 114 PM CST Fri Jan 3 2025 .SHORT TERM... (Tonight through Saturday Night) Key Messages: * Fog/mist is possible once again tonight; greater chance for low stratus. * Saturday becomes breezy with winds returning out of the south. * Unseasonable warm temperatures to continue through Saturday night. * Marine/coastal conditions are expected to deteriorate Saturday into Saturday night. Quiescent weather conditions and warmer than normal temperatures are expected to prevail through the short term forecast period or through Saturday night. The latest sfc analysis and satellite imagery depicts a shortwave trough/frontal boundary to our south over northeastern Mexico with a mainly BKN-OVC deck of stratus clouds over the region. This morning's 12z sounding revealed a pretty strong inversion around 800 mb with a deep moist layer from the sfc to 800 mb. This is the reason why it's been quite difficult for the clouds to break this afternoon. Through the remainder of the day expected for gradual improvements in ceilings and cloud coverage. For tonight, there is a chance for fog/mist, albeit a lower chance compared to previous nights. While there is a lower chance for fog/mist development tonight, there is a better chance for low stratus to develop once again over the region. The presence of clouds should help to keep overnight low temps milder/warmer than normal levels with values expected to be in the upper 50s across the Northern Ranchlands to the lower to mid 60s along the Rio Grande Valley. During the day on Saturday, a return flow out of the south is expected to develop in response to a warm front lifting over the region. An enhanced pressure gradient will support breezy southerly winds on Saturday 10-20 mph with gusts as high as 30 mph or so. Warm air advection (WAA) effects amid breezy southerly winds under mostly sunny skies will result in daytime readings rising into the low to mid 80s across Deep South Texas and the Rio Grande Valley. With our normal high at Brownsville at around 72F degrees, this will result in anomalies on the order of 10F degrees or so warmer than normal. Saturday night, mild/warmer than normal conditions are expected courtesy of a continued return flow from the south. Overnight low temperatures are progged to be in the lower to mid 60s across the Northern Ranchlands and upper 60s to lower 70s along the mid-lower RGV. && .LONG TERM... (Sunday through next Friday) Issued at 114 PM CST Fri Jan 3 2025 Key Messages: - Cold front Sunday night, bringing a major temperature shift from above normal to below normal, including increased rain chances mid to late week - Expected hazards will be mainly marine-centric, including coastal hazards of possible beach run-up and elevated rip risk - Will monitor for possible larger temperature drops (uncertainty still high) for mid to late week which, if realized, could signal a threat (currently low confidence) for wintry precip High temps on Sunday will remain above normal - possibly record breaking - as SSW winds (downsloping) toast conditions into the mid-80s before a strong cold front sweeps through Sunday night. As far as timing of the front, the GFS and ECMWF are converging on agreement for an overnight Sunday to Monday transit, reaching the coast by dawn Monday. This cold front will make itself known in the temperatures for the remainder of the week, bringing in Canadian cP (continental polar) to A (arctic) air, giving way to lows Monday morning in the 40's and Monday highs in the upper 50s-lower 60s. With a dry airmass in place, rain is unlikely during the passage of the cold front. After the cold front, high pressure will set up over the central CONUS, keeping the cooler airmass in place. Loaded the NBM (with a small 25the percentile) component farther out) as the models have been a little more consistent with the initial part of the forecast. However, we did note that the CMS (Canadian) is trending much colder mid week and beyond. More specifically, the CMS wanted to bring the arctic (A) airmass to the coast for Wednesday through Friday, which would've decreased low temps several additional degrees and threatened (low confidence) freezing rain Thursday through Friday mornings. After collab with WPC, we noted that confidence was low for the much lower temps and decided to continue monitoring. At this point, however, the synoptic pattern resembles some previous cold outbreaks, and can also loosely be compared to the near legendary "McFarland Signature" (1976) which correlates/documents a unique mid-level pattern and freezes in the RGV. Going back now to the mention (above) of precip, offshore winds will weaken toward mid-week and a coastal low will set up on Wednesday, directing offshore moisture into lower Texas and increasing cloud cover and rain chances. We are showing a chance of rain along the coast and the RGV from midweek onward, with a moderate chance on Wednesday (30-50% lower RGV). Cloud cover will limit solar heating, and along with the high pressure in central CONUS, will keep high temperatures 15 to 20 degrees below normal (Zapata- Brownsville average highs 67-72). Wednesday, the coldest of the long term, will have highs in the mid 40s to low 50s for a majority of the region -- warmer near the coast. Tuesday through Friday nights, low temperatures look to be teetering near freezing in the northern Ranchlands, with lows in the mid 30s to 40s across the remainder of the region. There is uncertainty with high and low temperatures for the tail end of the period (Thursday onward), with 25-75 percentile spread of 15 degrees or more across multiple ensemble guidance. Surrounding the early week cold front, a Coastal Flood Statement may be necessary Sunday through Monday as seas and swell increase. An elevated risk of rip currents will be likely through the long term. && .AVIATION... (06Z TAFS) Issued at 1011 PM CST Fri Jan 3 2025 Outside of occasional breaks in the overcast MVFR ceilings are expected to persist tonight through mid-morning Saturday. Models continue to indicate a medium (30-50%) probability of IFR ceilings and low (20%) probability of IFr visibility with the most likely time around 11-14Z. Thereafter ceiling lift and VFR develops Saturday afternoon as southerly winds increase. Pressure gradient strengthens Saturday afternoon with winds of 20-25 knots and gusts as high as 30 knots. && .MARINE... Issued at 114 PM CST Fri Jan 3 2025 Tonight through Saturday Night...Favorable marine/coastal conditions will prevail along the Lower Texas Coast through tonight with light to moderate winds and seas of 2 to 4 feet. Patchy fog will be possible on the Laguna Madre and the nearshore Gulf waters (0-20 nm) once again late this evening and overnight. Winds will begin to increase on Saturday as the pressure gradient strenghtens across the western Gulf. Small Craft Exercise Caution (SCEC) conditions will be possible by Saturday afternoon on the offshore Gulf waters (20-60 nm). Small Craft Advisory (SCA) conditions will be possible by Saturday evening/night. Key long term marine message - A few gale force gusts will be possible (low confidence, 10%) Sunday (ahead of) to Monday (behind) a strong cold front. Sunday through Wednesday night...Fresh to strong onshore winds will prevail on Sunday ahead of a cold front due Sunday night. Even a few gusts to gale force will be possible. The front will push to the coast by dawn Monday, with marine winds then switching to strong north, also including a few gale force gusts. Winds will settle down slightly by Monday night, but the strong high pressure settling over the area will keep them fresh to even strong the remainder of the long term, with associated high seas on the Gulf locking in SCA conditions post front through Wednesday night. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 65 80 70 84 / 0 0 0 0 HARLINGEN 60 81 66 86 / 0 0 0 0 MCALLEN 63 84 68 88 / 0 0 0 0 RIO GRANDE CITY 62 83 64 85 / 0 0 0 0 SOUTH PADRE ISLAND 68 76 72 79 / 0 0 0 0 BAYVIEW/PORT ISABEL 64 79 68 84 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...23-Evbuoma LONG TERM....54-BHM AVIATION...59-GB
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 2:58 AM CST | Small Craft Advisory | BRO | 39 hr | |
| Jan 4, 2:59 AM CST | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 3 days |
| Jan 4, 2:07 PM CST | Gale Watch | BRO | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.